Campus Units

Physics and Astronomy, Mathematics, Ames Laboratory

Document Type

Article

Publication Version

Published Version

Publication Date

1991

Journal or Book Title

Physical Review A

Volume

44

Issue

4

First Page

2335

Last Page

2344

DOI

10.1103/PhysRevA.44.2335

Abstract

We have studied the interface-width scaling behavior of deposition models in which limited downward mobility is introduced. In all the models studied here, there is a maximum allowed slope for the interface at which the growth velocity is zero. The Kardar-Parisi-Zhang equation is resummed in order to show explicitly this slope constraint, but still incorporates parameters lambda-measuring the slope dependence of the growth velocity, nu measuring the surface tension, and D measuring the noise amplitude. Increasing mobility naturally smooths the interface, and is associated with a decrease in the magnitude of lambda-eff = lambda-D1/2/nu-3/2. A detailed study of a bridge-site deposition model, with one hop of probability p, shows that \lambda\ increases with p. From an independent assessment of noise-amplitude behavior, we can conclude that nu must also increase with p to ensure the required lambda-eff behavior. Direct determination of nu via the Wolf-Tang procedure of imposing inhomogeneity on some length scale L supports this conclusion. (However nu depends on the inhomogeneity strength, which should be chosen small, and on L.) We comment on anticipated behavior of similar limited-mobility models in d greater-than-or-equal-to 2 dimensions, and compare with behavior of limited-mobility ballistic deposition and noise-reduced deposition models.

Comments

This article is published as Kang, H. C., and J. W. Evans. "Scaling behavior of deposition models with limited downward mobility." Physical Review A 44, no. 4 (1991): 2335, doi:10.1103/PhysRevA.44.2335. Posted with permission.

Copyright Owner

American Institute of Physics

Language

en

File Format

application/pdf

Share

COinS